Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 47, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jul 15, 1998, 7:18 PM EDT for Suwannee County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 1998, 7:18 PM EDT (23:18 UTC)
- Expired
- Jul 15, 1998, 9:20 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 152320 FFWJAX FLC121-160120- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 718 PM EDT WED JUL 15 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLOOD WARNING FOR... SUWANNEE COUNTY COUNTY IN NORTHERN FLORIDA * UNTIL 920 PM EDT * AT 716 PM DOPPLER RADAR WAS INDICATING 2 TO 4 INCH AMOUNTS OF RAIN HAD FALLEN SINCE LATE AFTERNOON OVER MANY PARTS OF THE COUNTY. THE HIGHEST AMOUNTS INDICATED ON RADAR OF OVER 4 INCHES JUST SOUTH OF LIVE OAK. ADDITIONAL HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING...SO A FLOOD WARNING IS IN EFFECT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS... AND BE PREPARED TO MOVE TO HIGHER GROUND... SHOULD FLOOD WATERS THREATEN. IF FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOHLIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:50 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 15, 3:50 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED JUL 15 1998 SFC LOW OVER S GA SLOWLY LIFTING NORTH FROM NEAR AYS...A BIT FASTER THAN PROGGED. NORTHWEST FLOW PUNCHING INTO NORTH SUWANNEE VALLEY SETTING UP A CONVERGENCE LINE FROM BIG BEND TO JAX ALONG THE STATE LINE WITH STRONG SOUTHWEST FLOW TO SOUTH AS EXPECTED. THIS WILL SET UP STRONG MOIST FLOW ACROSS THE NECK OF FL PENINSULA AND CONTINUE DESTABILIZING NE FL AND SE GA WHERE STRONG DIURNAL HEATING IN PLACE UNDER CLEAR SKY. WITH TEMPS NOW NEAR 90 OVER AREA CAPE IS IN VICINITY OF 2500 J/KG...WITH HIGH PRECIP WATER. ANTICIPATE MAJOR RAIN EVENT BREAKING OUT WITH WIDESPREAD 2 INCH AND SOME 4 PLUS TOTALS LIKELY. EVENT WILL CONTINUE INTO NIGHT. EXPECT INCREASED WINDS TO REMAIN AT OR ABOVE 15 KTS OVERNIGHT INTO FRIDAY. DO NOT EXPECT GRADIENT TO WEAKEN AS LOW IS ESSENTIALLY TROPICAL OVER LAND AND GAINING LATENT HEAT FROM PM RAINS. COASTAL GA FLOODING POSSIBLE. JAX TR 75/95 75/96 73 13795 GNV TR 72/92 74/95 74 13674 SSI TT 76/88 76/92 75 13995 WELSH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:51 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 64 min |
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.